MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY ORTHOPAEDICS INC US ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Intraoperatively the both instruments got jammed and the threads bent.Surgery was finished without any delay and without any adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that intraoperatively the both instruments got jammed and the threads bent.Surgery was finished without any delay and without any adverse patient consequences.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the rod for reaming guide holder was found bent from the tip, the device was not jammed with the mating device.No other issues were observed, therefore, the reported condition can be confirmed.The tip bent is consistent with the user applying excessive leverage/torque on the rod for reaming guide holder in a side-to-side or circular pattern.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot please provide: 1) quantity manufactured: (b)(4).2) date of manufacture: 15/02/2024.3) any anomalies or deviations identified in dhr: no non-conformances were found.4) ifu reference: w90966.The dhr analysis of the batches returned shows an initial conformance of those products with regards to their specification.For those batches, there was no deviation or non-conformance corrected: (primary udi number).

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18992667
Report Number1818910-2024-06919
Device Sequence Number7550645
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public(01)10603295116134(10)5639958
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5639958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/07/2024
07/17/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/08/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown